Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 192, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 27, 2011, 5:11 AM CDT for 8 counties in Alabama. It was in force for 49 min. 42 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 5:11 AM CDT (10:11 UTC)
- Expired
- Apr 27, 2011, 6:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Blount County, AL, Fayette County, AL, Hale County, AL, Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 67 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:17 AM CDT | TSTM WND DMG | Duncanville, AL | SEVERAL TREES AND POWER LINES DOWN AND SOME ON HOMES. |
| Apr 27, 5:17 AM CDT | TSTM WND DMG | Duncanville, AL | SEVERAL TREES DOWN AND SOME ON HOMES. |
| Apr 27, 5:17 AM CDT | TORNADO 3 | 2 W Coaling, AL | AN EF-3 TORNADO TOUCHED DOWN JUST OUTSIDE OF COALING AND MOVED NE ACROSS E TUSCALOOSA COUNTY INTO FAR SW JEFFERSON COUNTY DAMAGING OR DESTROYING SEVERAL HOMES. THE MERCEDES PLANT SUSTAIN ROOF DAMAGE AND POWER POLES WERE BLOWN DOWN. NUMEROUS TREES WERE SNAPPED |
| Apr 27, 5:20 AM CDT | TORNADO 3 | 3 Ese The Wye, AL | AN EF-3...POSSIBLY HIGHER...TORNADO TOUCHED DOWN IN RURAL SOUTHWESTERN WALKER COUNTY AND RAPIDLY INTENSIFIED AS IT MOVED NNE THROUGH THE ALDRIDGE AND CORDOVA COMMUNITIES...DISSIPATING 2.5 MILES WSW OF SIPSEY. THE TORNADO DAMAGED AT LEAST 4 HOMES AND DESTROYED |
| Apr 27, 5:25 AM CDT | TSTM WND DMG | Coaling, AL | NUMEROUS TREES AND STRUCTURES DAMAGED IN THE COALING AREA. AT LEAST 30 HOME DAMAGED, 15 OF THOSE HEAVILY DAMAGED AND POTENTIALLY UNINHABITABLE. SEVERAL INJURIES BUT NO DETAILS AT THIS TIME. |
| Apr 27, 5:25 AM CDT | TSTM WND DMG | Coaling, AL | NUMEROUS TREES AND STRUCTURES DAMAGED IN THE COALING AREA. |
| Apr 27, 5:26 AM CDT | TSTM WND DMG | Jasper, AL | NUMEROUS TREES DOWN AND STRUCUTRE DAMAGE IN JASPER. |
| Apr 27, 5:26 AM CDT | TSTM WND DMG | Vance, AL | NUMEROUS TREES AND LARGE POWER POLES SNAPPED OFF AROUND VANCE. INTERSTATE 20/59 WAS TEMPORARILY BLOCKED. |
| Apr 27, 5:28 AM CDT | TSTM WND DMG | Cordova, AL | ROAD SIGNS BLOWN DOWN AND A TRUCK BLOWN INTO THE DITCH ALONG INTERSTATE 22 AND EXIT 70. |
| Apr 27, 5:28 AM CDT | TORNADO | Cordova, AL | *** 2 INJ *** ROAD SIGNS BLOWN DOWN AND A TRUCK BLOWN INTO THE DITCH ALONG INTERSTATE 22 AND EXIT 70. NUMEROUS TREES AND STRUCTURES DAMAGED. AT LEAST ONE MOBILE DESTROYED. |
| Apr 27, 5:31 AM CDT | TSTM WND DMG | 3 N Woodstock Junction, AL | TRACTOR TRAILERS OVERTURNED AND TREES UPROOTED NEAR MILE MARKER 93 ON INTERSTATE 20/59. |
| Apr 27, 5:31 AM CDT | TSTM WND DMG | Woodstock Junction, AL | NUMEROUS TREES DOWN AND ROADS CLOSED IN NORTHERN BIBB. SEVERAL STRUCUTRES ALSO DAMAGED. |
| Apr 27, 5:35 AM CDT | TSTM WND DMG | Bucksville, AL | TREES AND POWER LINES DOWN ON TINLGE SPRINGS CIRCLE NEAR EXIT 100 ON INTERSTATE 20/59. |
| Apr 27, 5:35 AM CDT | TSTM WND DMG | Sipsey, AL | OUTBUILDINGS DAMAGED NEAR SIPSEY. |
| Apr 27, 5:38 AM CDT | TSTM WND DMG | 3 S Mcadory, AL | NUMEROUS TREES DOWN IN THE MCCALLA AREA. |
| Apr 27, 5:40 AM CDT | TSTM WND DMG | 7 S Bessemer, AL | TREES AND POWERLINES DOWN NEAR SHADES CREST ROAD AND BLUFF RIDGE ROAD. |
| Apr 27, 5:40 AM CDT | TSTM WND DMG | Ensley, AL | TWO LARGE BROADCAST RADIO TOWERS REPORTED DOWN NEAR THE FAIRGROUNDS. |
| Apr 27, 5:40 AM CDT | TSTM WND DMG | Hueytown, AL | TREES DOWN ON HOUSES AND BLOCKING ROADWAYS. |
| Apr 27, 5:45 AM CDT | TSTM WND DMG | Montevallo, AL | TREES DOWN ACROSS THE CAMPUS OF THE UNIVERSITY OF MONTEVALLO. |
| Apr 27, 5:46 AM CDT | TSTM WND DMG | Helena, AL | TREES DOWN ON HIGHWAY 261 IN HELENA. |
| Apr 27, 5:49 AM CDT | TSTM WND DMG | Vestavia Hills, AL | NUMEROUS TREES DOWN IN VESTAVIA. |
| Apr 27, 5:49 AM CDT | TSTM WND DMG | Vestavia Hills, AL | NUMEROUS TREES DOWN IN VESTAVIA. SEVERAL HOMES AND VEHICLES ARE DAMAGED. |
| Apr 27, 5:50 AM CDT | TSTM WND DMG | Pelham, AL | A LARGE TREE ON A HOME IN PELHAM. |
| Apr 27, 5:50 AM CDT | TSTM WND DMG | Pelham, AL | A LARGE TREE ON A HOME IN PELHAM ON TRAIL RIDGE DRIVE. |
| Apr 27, 5:50 AM CDT | TORNADO 1 | 5 E Hoover, AL | A TORNADO TOUCHED DOWN JUST WEST OF THE INTERSECTION OF VALLEYDALE ROAD AND CALDWELL MILL ROAD. IT MOVED NORTH-NORTHEAST ACROSS A LARGE RESIDENTIAL AREA AND SNAPPED NUMEROUS TREES. THE TREES FELL ON POWER LINES...HOUSES...APARTMENTS...AND VEHICLES. THE HEAVIES |
| Apr 27, 5:53 AM CDT | TSTM WND DMG | 5 Se Homewood, AL | SIGNIFICANT DAMAGE IN THE ALTADENA LAKE AREA.. ALTADENA LAKE DR AT REDWING DR., CAMP HORNER RD AT CALDWELL MILL RD., AND CAHABA RIVER BRIDGE AT CALDWELL MILL RD. |
| Apr 27, 5:53 AM CDT | TORNADO 2 | 1 N Locust Fork Warrior, AL | *** 3 INJ *** AN EF-2 TORNADO TOUCHED DOWN NEAR OLD HAYDEN ROAD AND MABEL ROAD AND TRAVELED NORTHEAST ACROSS SIBLEYVILLE ROAD THEN ALONG THE WESTERN EDGE OF MOUNTAIN WOODS LAKE. ALONG THE PATH...HUNDREDS OF TREES WERE SNAPPED OR UPROOTED. APPROX 30 HOMES SUSTA |
| Apr 27, 5:54 AM CDT | TSTM WND DMG | 5 E Vestavia Hills, AL | SEVERAL TREES SNAPPED OFF AND HOME ROOF DAMAGE IN THE BROOKHIGHLAND SUBDIVISION OFF HIGHWAY 280. |
| Apr 27, 5:54 AM CDT | TSTM WND DMG | 5 E Vestavia Hills, AL | SEVERAL TREES SNAPPED OFF AND HOME ROOF DAMAGE IN THE BROOKHIGHLAND SUBDIVISION OFF HIGHWAY 280. AT LEAST 100 HOMES WITH TREES ON THEM IN THE CAHABA HEIGHTS AND VESTAVIA AREA. |
| Apr 27, 5:54 AM CDT | TSTM WND DMG | Birmingham, AL | MARQUEE SIGN AT THE BJCC BLOWN DOWN. |
| Apr 27, 5:54 AM CDT | TORNADO 2 | 3 Se Homewood, AL | AN EF-2 TORNADO TOUCHED DOWN NEAR GRESHAM HIGH SCHOOL IN THE MOUNTAIN BROOK/VESTAVIA HILLS AREA AND MOVED NE ACROSS SE JEFFERSON COUNTY ACROSS CAHABA HEIGHTS. HUNDREDS OF TREES WERE SNAPPED OR UPROOTED AND SIGNIFICANTLY DAMAGING SEVERAL HOMES. THE TRACK WAS 7. |
| Apr 27, 5:55 AM CDT | TSTM WND DMG | 4 S Homewood, AL | TREE DOWN ON HOUSE OF A NWS EMPLOYEE. |
| Apr 27, 5:56 AM CDT | TSTM WND DMG | 1 Ne Cahaba Heights, AL | NUMEROUS TREES SNAPPED AND UPROOTED IN CAHABA HEIGHTS |
| Apr 27, 5:58 AM CDT | TSTM WND DMG | 4 Nne Locust Fork Warri, AL | STRUCTURAL DAMAGE TO HOUSE IN THE MOUNTAIN WOODS LAKE COMMUNITY. |
| Apr 27, 5:58 AM CDT | TSTM WND DMG | Center Point, AL | TREES DOWN ACROSS CITY. |
| Apr 27, 5:58 AM CDT | TSTM WND DMG | Hayden, AL | SEVERAL TREES DOWN AND STRUCTURE DAMAGE IN THE HAYDEN AREA ON OVERLOOK POINT. |
| Apr 27, 6:00 AM CDT | TSTM WND DMG | 3 Ne Vestavia Hills, AL | *** 1 FATAL *** TREES AND POWER LINES DOWN ACROSS CITY. TREE FELL ON HOUSE AND CAUSED ONE FATALITY. |
| Apr 27, 6:00 AM CDT | TSTM WND DMG | 3 Ne Vestavia Hills, AL | TREES AND POWER LINES DOWN ON SHADY WATERS LANE. |
| Apr 27, 6:00 AM CDT | TSTM WND DMG | Birmingham, AL | 2ND AVENUE NORTH IS IMPASSABLE DUE TO DOWNED TREES IN THE ROADWAY. |
| Apr 27, 6:00 AM CDT | TSTM WND DMG | Birmingham, AL | ROOF TORN OFF A LARGE HANGAR AT THE BIRMINGHAM SHUTTLESWORTH INTERNATIONAL AIRPORT. |
| Apr 27, 6:00 AM CDT | TSTM WND DMG | Irondale, AL | TREE DOWN ON A HOME NEAR THE INTERSECTION OF INTERSTATE 20 AND INTERSTATE 459. |
| Apr 27, 6:00 AM CDT | TSTM WND GST 56 | Birmingham, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 35 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 2:26 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
566
WUUS54 KBMX 271011
SVRBMX
ALC007-009-057-065-073-117-125-127-271100-
/O.NEW.KBMX.SV.W.0192.110427T1011Z-110427T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 AM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BIBB COUNTY IN CENTRAL ALABAMA...
SOUTHWESTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
EAST CENTRAL FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
NORTHERN HALE COUNTY IN WEST CENTRAL ALABAMA...
JEFFERSON COUNTY IN CENTRAL ALABAMA...
WESTERN SHELBY COUNTY IN CENTRAL ALABAMA...
EASTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
SOUTHERN WALKER COUNTY IN CENTRAL ALABAMA...
* UNTIL 600 AM CDT
* AT 511 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF BERRY TO 7 MILES SOUTHEAST OF BOLEY SPRINGS
TO BANKHEAD LOCK AND DAM TO 8 MILES SOUTHEAST OF AKRON...AND MOVING
EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
CORDOVA...DORA...HUEYTOWN...SUMITON...BESSEMER...FAIRFIELD...
BIRMINGHAM AND FULTONDALE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 231 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 23...
US 78 EXIT NUMBERS 61 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 68 THROUGH 133...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 134...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR NORTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3399 8676 3367 8666 3311 8675 3279 8776
3346 8749 3356 8750 3375 8766 3390 8709
3389 8700 3387 8698 3387 8695 3388 8693
3391 8693 3392 8692 3396 8680
TIME...MOT...LOC 1011Z 258DEG 54KT 3376 8752 3358 8736
3349 8736 3284 8756
$$
753 follow-up statements
316
WWUS54 KBMX 271031 RRA
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 AM CDT WED APR 27 2011
ALC057-271041-
/O.CAN.KBMX.SV.W.0192.000000T0000Z-110427T1100Z/
FAYETTE AL-
531 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FAYETTE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3368 8666 3311 8675 3288 8749 3349 8728
3363 8733 3379 8749 3390 8708 3389 8700
3387 8698 3387 8695 3392 8692 3397 8675
TIME...MOT...LOC 1031Z 258DEG 54KT 3382 8716 3364 8701
3355 8701 3290 8721
$$
ALC007-009-065-073-117-125-127-271100-
/O.CON.KBMX.SV.W.0192.000000T0000Z-110427T1100Z/
HALE AL-BIBB AL-SHELBY AL-TUSCALOOSA AL-JEFFERSON AL-WALKER AL-
BLOUNT AL-
531 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BLOUNT...SOUTHERN WALKER...JEFFERSON...EASTERN TUSCALOOSA...WESTERN
SHELBY...NORTHERN BIBB AND NORTHEASTERN HALE COUNTIES UNTIL 600 AM
CDT...
AT 526 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JASPER TO WEST JEFFERSON TO
SYLVAN SPRINGS TO HARRISBURG...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
DORA...SUMITON...BESSEMER...FAIRFIELD...BIRMINGHAM...GARDENDALE...
FULTONDALE...HOMEWOOD...HELENA AND HOOVER.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 231 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 23...
US 78 EXIT NUMBERS 61 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 86 THROUGH 133...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 134...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3368 8666 3311 8675 3288 8749 3349 8728
3363 8733 3379 8749 3390 8708 3389 8700
3387 8698 3387 8695 3392 8692 3397 8675
TIME...MOT...LOC 1031Z 258DEG 54KT 3382 8716 3364 8701
3355 8701 3290 8721
$$
75305
WWUS54 KBMX 271039
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
539 AM CDT WED APR 27 2011
ALC065-271049-
/O.CAN.KBMX.SV.W.0192.000000T0000Z-110427T1100Z/
HALE AL-
539 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HALE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3369 8666 3311 8675 3293 8734 3351 8717
3363 8718 3384 8729 3389 8711 3389 8700
3387 8698 3387 8695 3392 8692 3397 8675
TIME...MOT...LOC 1039Z 258DEG 54KT 3384 8701 3367 8693
3356 8691 3292 8707
$$
ALC007-009-073-117-125-127-271100-
/O.CON.KBMX.SV.W.0192.000000T0000Z-110427T1100Z/
BIBB AL-SHELBY AL-TUSCALOOSA AL-JEFFERSON AL-WALKER AL-BLOUNT AL-
539 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BLOUNT...EAST CENTRAL WALKER...JEFFERSON...EAST CENTRAL TUSCALOOSA...
WESTERN SHELBY AND NORTHERN BIBB COUNTIES UNTIL 600 AM CDT...
AT 539 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SIPSEY TO GRAYSVILLE TO MULGA TO
BRENT...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...FULTONDALE...HOMEWOOD...HELENA...GARDENDALE...
HOOVER...VESTAVIA HILLS...ALABASTER...MONTEVALLO AND PELHAM.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 231 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 23...
US 78 EXIT NUMBERS 65 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 97 THROUGH 133...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 134...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3369 8666 3311 8675 3293 8734 3351 8717
3363 8718 3384 8729 3389 8711 3389 8700
3387 8698 3387 8695 3392 8692 3397 8675
TIME...MOT...LOC 1039Z 258DEG 54KT 3384 8701 3367 8693
3356 8691 3292 8707
$$
75017
WWUS54 KBMX 271047
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 AM CDT WED APR 27 2011
ALC125-271057-
/O.CAN.KBMX.SV.W.0192.000000T0000Z-110427T1100Z/
TUSCALOOSA AL-
547 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TUSCALOOSA COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3370 8666 3312 8675 3299 8715 3342 8701
3367 8700 3389 8707 3389 8700 3387 8698
3387 8695 3392 8692 3397 8675
TIME...MOT...LOC 1047Z 258DEG 54KT 3386 8686 3369 8679
3344 8681 3296 8699
$$
ALC007-009-073-117-127-271100-
/O.CON.KBMX.SV.W.0192.000000T0000Z-110427T1100Z/
BIBB AL-SHELBY AL-JEFFERSON AL-WALKER AL-BLOUNT AL-
547 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BLOUNT...EAST CENTRAL WALKER...CENTRAL JEFFERSON...WESTERN SHELBY AND
NORTHEASTERN BIBB COUNTIES UNTIL 600 AM CDT...
AT 547 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ARKADELPHIA TO GARDENDALE TO
BLUFF PARK TO 5 MILES EAST OF CENTREVILLE...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
HOOVER...VESTAVIA HILLS...MOUNTAIN BROOK...ALABASTER...PELHAM...
MONTEVALLO...IRONDALE...SAMFORD UNIVERSITY...RIVERCHASE GALLERIA
AND TARRANT.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 231 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 23...
US 78 EXIT NUMBERS 85 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 106 THROUGH 133...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 134...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3370 8666 3312 8675 3299 8715 3342 8701
3367 8700 3389 8707 3389 8700 3387 8698
3387 8695 3392 8692 3397 8675
TIME...MOT...LOC 1047Z 258DEG 54KT 3386 8686 3369 8679
3344 8681 3296 8699
$$
75What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:31 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 27, 3:31 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 331 AM CDT WED APR 27 2011 ...SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY TODAY... .DISCUSSION... THE FIRST WAVE OF STORMS IS QUICKLY APPROACHING WEST CENTRAL ALABAMA THIS MORNING...PROMPTING WHAT WILL LIKELY BE THE FIRST IN MULTIPLE WATCHES TODAY. LINE OF STORMS IS MOVING INTO AN UNSTABLE AIRMASS WITH CAPES BETWEEN 500-1000J/KG...AND VERY LITTLE CIN. LOW LEVEL HELICITY VALUES ALSO INCREASING AHEAD OF THE LINE. STORMS SHOULD MAINTAIN SEVERITY...WITH ROTATING EMBEDDED SUPERCELLS...AS IT MOVES INTO CENTRAL ALABAMA...TAKING A MORE NORTHEASTERLY TURN LATER THIS MORNING. BIG QUESTION IS...HOW DOES THIS ACTIVITY IMPACT THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER AND TORNADOES THIS AFTERNOON? UNTIL WE SEE HOW THE CURRENT CONVECTION PROGRESSES ACROSS THE AREA AND WHAT SORT OF AIRMASS IT LEAVES BEHIND...ITS A FORECAST WAITING GAME. WITH THAT SAID...EXPECT THIS CURRENT ACTIVITY TO MAINLY AFFECT THE NORTHWESTERN THIRD OF THE FORECAST AREA DURING THE EARLY MORNING HOURS. THESE STORMS...ASSOCIATED COLD POOL...AND CLOUD COVER WILL ESSENTIALLY KEEP MUCH OF CENTRAL ALABAMA STABLE THROUGH THE MORNING. CLOUDS WILL BEGIN TO BREAK UP...SURFACE TEMPS WARM AND DEWPOINTS INCREASE TO AROUND 70 ACROSS A LARGE PORTION OF THE AREA BY MID MORNING. CURRENT FORECAST SOUNDINGS BREAK THE PRESENT CAP BY 18Z. WITH INCREASING SHEAR VALUES AND APPROACH OF MID AND UPPER LEVEL JET MAXES...EXPECT SUPERCELL DEVELOPMENT BY EARLY AFTERNOON...ESPECIALLY SOUTH OF LOCATIONS WHICH RECEIVE RAIN THIS MORNING. ONCE STORMS BEGIN TO FIRE...ACTIVITY WILL CONTINUE THROUGH THE DAY AHEAD OF THE APPROACHING COLD FRONT...WHICH IS EXPECTED TO PUSH INTO THE NORTHWEST AROUND 00Z AND EXIT THE SOUTHEAST AROUND 07-08Z. EVERYONE SHOULD REMAIN ALERT TODAY TO THE CHANGING WEATHER CONDITIONS. QUIETER AND COOLER CONDITIONS ARE EXPECTED THROUGH THE END OF THE WEEK. CURRENTLY...THE NEXT CHANCE OF RAIN COMES MONDAY. 14 && .AVIATION...06Z TAF DISCUSSION. THE EASIEST PART OF THIS FORECAST WILL BE THE WINDS. LOOK FOR THE WINDS TO BEGIN A STEADY RISE OVERNIGHT WITH JUST PLAIN BREEZY CONDITIONS BY LATE MORNING AND INTO THE AFTERNOON. WINDS MAY GUST TO 35 KTS AT TIMES IN THE AFTERNOON...AND THIS IS AHEAD OF ANY CONVECTION. FOR THE REST OF THE FORECAST...LOW LEVEL MOISTURE IS ALREADY INCREASING RAPIDLY AND LOW STRATUS CLOUDS HAVE ALREADY MOVED INTO TOI. THIS WILL MOVE NORTHWARD AND IMPACT ALL SITES BY 8Z. LOOK FOR EITHER PREVAILING OR TEMPO IFR CEILINGS THROUGH 15Z. THE WINDS SHOULD PREVENT MOST PLACES FROM EXPERIENCING ANY VIS BR PROBLEMS. CEILINGS WILL IMPROVE AFTER 15Z AND MAY SEE A PRETTY LARGE WINDOW OF VFR CONDITIONS HERE DURING THE AFTERNOON. ONLY TO DECREASE ONCE THE WEATHER MOVES. SPEAKING OF WEATHER...SHOWERS AND THUNDERSTORMS WILL BE WEST OF THE AREA THROUGH THE MORNING HOURS. EXPECT MOST OF THE ACTIVITY TO REMAIN NORTH AND WEST OF TCL TO BHM SO DID NOT INCLUDE FOR NOW. FOR THE REST OF THE PERIOD A LARGE THUNDERSTORM COMPLEX AND THE ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS EXPECTED AS EARLY AS 15Z WEST. MENTIONED CB AT THIS TIME...BUT A POTENTIAL SEVERE WEATHER OUTBREAK IS POSSIBLE INCLUDING STRONG LONG-LIVED TORNADOES AFTER 18Z. DID TRY TO TIME THE SQUALL LINE AT THE TAIL END OF THE PERIOD...BUT EVEN THAT WILL LIKELY CHANGE WITH THE NEXT UPDATES. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 84 50 69 47 76 / 90 60 10 0 0 ANNISTON 86 53 73 50 77 / 70 80 10 0 0 BIRMINGHAM 83 50 75 52 79 / 90 60 10 0 0 TUSCALOOSA 85 49 76 51 80 / 80 50 10 0 0 CALERA 82 53 74 51 80 / 70 60 10 0 0 AUBURN 84 54 73 53 78 / 50 80 10 0 0 MONTGOMERY 88 56 79 52 81 / 60 70 10 0 0 TROY 85 58 76 51 81 / 50 70 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: FAYETTE...LAMAR...MARION...WALKER...WINSTON. &&
Hazardous weather outlook, Apr 27, 3:19 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 319 AM CDT WED APR 27 2011 ALZ011>015-017>050-280830- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 319 AM CDT WED APR 27 2011 ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A SEVERE WEATHER OUTBREAK IS LIKELY TODAY FOR ALL OF CENTRAL ALABAMA. STRONG...LONG LIVED TORNADOES...DAMAGING WINDS...AND VERY LARGE HAIL ARE ALL POSSIBLE. THE GREATEST THREAT THROUGH NOON WILL BE AREAS WEST OF 65 AND NORTH OF INTERSTATE 20. THE THREAT WILL THEN EXTEND ACROSS ALL OF CENTRAL ALABAMA DURING THE AFTERNOON AND CONTINUE AT LEAST THROUGH MIDNIGHT. NOW IS THE TIME TO REVIEW YOUR SEVERE WEATHER ACTION PLAN AND BE PREPARED TO TAKE QUICK ACTION WHEN WATCHES AND WARNINGS ARE EVENTUALLY ISSUED. THERE ARE STILL SOME TIMING ISSUES TO BE DEALT WITH...SO BE PREPARED FOR SOME ADJUSTMENTS IN TIMING AND MONITOR THE LATEST FORECAST FOR UPDATED INFORMATION. LOCALIZED TORRENTIAL RAINFALL IS ALSO POSSIBLE TODAY AND TONIGHT. A FEW INCHES OF RAINFALL MAY OCCUR IN A SHORT PERIOD OF TIME. ADDITIONALLY...MORE THAN ONE STORM MAY AFFECT THE SAME AREA. THIS MAY PRODUCE SOME LOCALIZED FLASH FLOODING. EVEN OUTSIDE OF THUNDERSTORM AREAS...STRONG GRADIENT WINDS ARE ALSO EXPECTED. SUSTAINED WINDS OF 15 TO 25 MPH ALONG WITH HIGHER GUSTS UP TO 35 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:37 AM CDT | Tornado Warning | BMX | Lamar, Pickens | 38 min |
| Apr 27, 3:45 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 45 min |
| Apr 27, 3:59 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Lamar, Pickens, Sumter | 46 min |
| Apr 27, 4:13 AM CDT | Tornado Warning | BMX | Pickens | 32 min |
| Apr 27, 4:14 AM CDT | Tornado Warning | BMX | Greene, Pickens, Sumter | 31 min |
| Apr 27, 4:19 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 41 min |
| Apr 27, 4:26 AM CDT | Tornado Warning | BMX | Marion | 34 min |
| Apr 27, 4:28 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Marengo, Sumter | 47 min |
| Apr 27, 4:33 AM CDT | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 27 min |
| Apr 27, 4:40 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Hale, Lamar, Pickens, Tuscaloosa | 50 min |
| Apr 27, 4:44 AM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 31 min |
| Apr 27, 5:07 AM CDT | Tornado Warning | BMX | Fayette, Walker | 38 min |
| Apr 27, 5:14 AM CDT | Tornado Warning | BMX | Jefferson, Tuscaloosa, Walker | 31 min |
| Apr 27, 5:29 AM CDT | Tornado Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 31 min |
| Apr 27, 5:44 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Dallas, Perry, Shelby | 46 min |
| Apr 27, 5:52 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Chilton, Etowah, Jefferson, St. Clair, Shelby and 1 more | 53 min |
| Apr 27, 6:02 AM CDT | Special Weather Statement | BMX | Autauga, Chilton, Dallas | 43 min |
| Apr 27, 6:21 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Coosa and 3 more | 39 min |
| Apr 27, 6:49 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Etowah, Randolph and 1 more | 56 min |
| Apr 27, 8:05 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 25 min |
| Apr 27, 8:20 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 25 min |
| Apr 27, 10:04 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 41 min |
| Apr 27, 10:42 AM CDT | Special Weather Statement | BMX | Lamar, Marion, Winston | 48 min |
| Apr 27, 10:51 AM CDT | Areal Flood Advisory | BMX | Marion | 54 min |
| Apr 27, 12:08 PM CDT | Areal Flood Advisory | BMX | Marion, Winston | 112 min |
| Apr 27, 2:09 PM CDT | Tornado Warning | BMX | Walker, Winston | 31 min |
| Apr 27, 2:17 PM CDT | Areal Flood Advisory | BMX | Marion, Winston | 118 min |
| Apr 27, 2:51 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 19 hr |
| Apr 27, 2:51 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 hr |
| Apr 27, 2:59 PM CDT | Tornado Warning | BMX | Lamar, Marion | 46 min |
| Apr 27, 3:15 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 60 min |
| Apr 27, 3:21 PM CDT | Tornado Warning | BMX | Lamar, Marion | 54 min |
| Apr 27, 3:38 PM CDT | Tornado Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 67 min |
| Apr 27, 3:56 PM CDT | Tornado Warning | BMX | Marion | 34 min |
| Apr 27, 3:57 PM CDT | Flash Flood Warning | BMX | Marion, Winston | 3 hr |
| Apr 27, 4:00 PM CDT | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker | 60 min |
| Apr 27, 4:31 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 20 min |
| Apr 27, 4:44 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Marion | 61 min |
| Apr 27, 4:47 PM CDT | Tornado Warning | BMX | Greene, Pickens, Tuscaloosa | 58 min |
| Apr 27, 4:50 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 55 min |
| Apr 27, 4:55 PM CDT | Tornado Warning | BMX | Blount, Jefferson, Walker | 65 min |
| Apr 27, 5:22 PM CDT | Tornado Warning | BMX | Fayette, Lamar | 68 min |
| Apr 27, 5:28 PM CDT | Tornado Warning | BMX | Marion, Winston | 30 min |
| Apr 27, 5:31 PM CDT | Tornado Warning | BMX | Jefferson, Shelby, Tuscaloosa | 59 min |
| Apr 27, 5:38 PM CDT | Tornado Warning | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 67 min |
| Apr 27, 5:39 PM CDT | Tornado Warning | BMX | Blount | 21 min |
| Apr 27, 6:06 PM CDT | Tornado Warning | BMX | Greene, Marengo, Sumter | 16 min |
| Apr 27, 6:14 PM CDT | Tornado Warning | BMX | Fayette, Marion, Walker, Winston | 61 min |
| Apr 27, 6:17 PM CDT | Areal Flood Advisory | BMX | Jefferson | 118 min |
| Apr 27, 6:18 PM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair | 57 min |
| Apr 27, 6:20 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Greene, Hale, Perry | 55 min |
| Apr 27, 6:33 PM CDT | Areal Flood Warning | BMX | Marion, Winston | 3 hr |
| Apr 27, 6:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 40 min |
| Apr 27, 6:39 PM CDT | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair | 3 hr |
| Apr 27, 6:39 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Shelby, Talladega | 66 min |
| Apr 27, 6:49 PM CDT | Tornado Warning | BMX | Blount, Calhoun, Etowah, St. Clair | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.